• Users Online: 944
  • Print this page
  • Email this page
CASE REPORTS
Year : 2022  |  Volume : 13  |  Issue : 3  |  Page : 312-313

Sitagliptin-induced hiccups: A rare side effect


1 P.G. Department of Medicine, S.N. Medical College, Agra, Uttar Pradesh, India
2 Rani Durgavati Medical College, Banda, Uttar Pradesh, India

Correspondence Address:
Dr. Nikhil Pursnani
P. G. Department of Medicine, S.N. Medical College, Agra, Uttar Pradesh 282002
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jod.jod_69_22

Rights and Permissions

Background: Hiccups are a normal physiological response, but sometimes they become a cause of social embarrassment. Materials and Methods: A 72-year-old male who is a known case of type II diabetes mellitus for the last 6 years came to our outdoor department with complaints of hiccups. Currently, he was on Glimipride 2 mg daily for the last 6 years and on Sitagliptin 100 mg daily for the last 6 months. Results: On stopping Sitagliptin himself, his hiccups stopped. Conclusion: Hiccups are regarded as a normal behavior and time-limited symptom but if prolonged or intractable, a thorough history and investigation must be done to find out the cause which might lead to serious consequences. Most probably, this is the first case report showing that Sitagliptin is the cause of hiccups.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed320    
    Printed40    
    Emailed0    
    PDF Downloaded44    
    Comments [Add]    

Recommend this journal